MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100626
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.As reported by the field, during a coil embolization of the internal carotid, there was withdraw difficulties with a with a micrusframe10 6mm x 26cm coil (mfr100626, 30393975).The micro coil did not go out distality of excelsior sl-10 microcatheter (m0031681890).There was a crack/tear in the microcatheter, therefore, the coil ¿stayed stuck¿.The coil was removed normally from the patient.It was not necessary to remove the microcatheter.Another device was used to complete the procedure.There were no patient consequences.No obstructive objects were reported by users.The device was used in the usual way by professionals trained and familiar with it¿s use.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30393975 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil ¿ withdrawal difficulties into microcatheter¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Withdrawal difficulty into microcatheter is a known potential issue associated with the use of the device.The instructions for use (ifu) contains instructions and cautions regarding this issue.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the internal carotid, there was withdraw difficulties with a with a micrusframe10 6mm x 26cm coil (mfr100626, 30393975).The micro coil did not go out distality of excelsior sl-10 microcatheter (m0031681890).There was a crack/tear in the microcatheter, therefore, the coil ¿stayed stuck¿.The coil was removed normally from the patient.It was not necessary to remove the microcatheter.Another device was used to complete the procedure.There were no patient consequences.No obstructive objects were reported by users.The device was used in the usual way by professionals trained and familiar with it¿s use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization of the internal carotid, there was withdraw difficulties with a with a micrusframe10 6mm x 26cm coil (mfr100626, 30393975).The micro coil did not go out distality of excelsior sl-10 microcatheter (m0031681890).There was a crack/tear in the microcatheter, therefore, the coil ¿stayed stuck¿.The coil was removed normally from the patient.It was not necessary to remove the microcatheter.Another device was used to complete the procedure.There were no patient consequences.No obstructive objects were reported by users.The device was used in the usual way by professionals trained and familiar with it¿s use.A non-sterile micrusframe10 6mm x 26cm was received for analysis, the device was inspected, and it was found that the core wire is kinked and protruded from introducer, no other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is in good normal condition.Functional test could not be performed due to the core wire is kinked and protruded from introducer.A manufacturing record evaluation (mre) was performed for the finished device 30393975 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the core wire is kinked and protruded from introducer.This condition may contribute to the customer experience at the procedure time regarding ¿coil -withdrawal difficulty-into microcatheter¿.Based on the findings during the analysis, the customer complaint was confirmed.A microscopic test was performed, and it was found that the embolic coil is in good normal conditions.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Withdrawal difficulty into microcatheter is a known potential issue associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Refer to coil retrieval.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12229416
Report Number3008114965-2021-00328
Device Sequence Number11979142
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberMFR100626
Device Catalogue NumberMFR100626
Device Lot Number30393975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/21/2021
10/14/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/12/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1